SOAS Research Online

A Free Database of the Latest Research by SOAS Academics and PhD Students

[skip to content]

Aizenman, Joshua and Jinjarak, Yothin (2012) 'Income inequality, tax base and sovereign spreads.' FinanzArchiv, 68 (4). pp. 431-444.

Text - Draft Version
Download (415kB) | Preview


This note investigates the association of greater income inequality and the tax base, de-facto fiscal space, and sovereign spreads. Using data for the 50 countries in 2007, in 2009 and in 2011, we find that higher income inequality is associated with lower tax base, lower de-facto fiscal space, and higher sovereign spreads. The economic magnitude of these effects is rather large: a 0.01 increase in the Gini coefficient of inequality, is associated in 2011 with a lower tax base of 2 % GDP, and with higher sovereign spread of 45 basis points.

Item Type: Journal Article
SOAS Departments & Centres: Legacy Departments > Faculty of Law and Social Sciences > School of Finance and Management
ISSN: 00152218
DOI (Digital Object Identifier):
Date Deposited: 03 Oct 2012 11:14

Altmetric Data


Download activity - last 12 monthsShow export options
Downloads since deposit
6 month trend
6 month trend
Accesses by country - last 12 monthsShow export options
Accesses by referrer - last 12 monthsShow export options

Repository staff only

Edit Item Edit Item